Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Bad coordination, depression, mood swings, aggressive. On sertraline. Help

i have had problems with numbers and letters from a child ,was clumbsy and still trip up ,have bad co ordination skills ,i find listening to instruction difficult and reading instruction ,i cannot express what ifeel without comming across as agressive ,i have aver short attention span ,as i am getting older i am noticing i am not like everyone else and i used to be called mental and crazy skatty ,easily distracted ,my son was diagnosed with add and dyspraxia ,i have depression and manic mood swings and now have just been diagnosed with osteoperosis ,my lack of learning is limiting any job as i only did manual work and basicaly bluffed my way theough life ,i am creative and produce unique art ,how would i get teste i am now 52 and feel ive been forghoten by society ,i take sertraline for the depression ,than you annette
Asked On : Fri, 5 Apr 2013
Answers:  4 Views:  95
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Thanks for choosing health care magic for posting your query.
The fact that your son has been diagnosed with ADHD and dyslexia and that you also have have similar symptoms, suggest strongly that you had an untreated ADHD and Dyslexia. Now mood swings are very common in this illness and your current affect appears to be depressed.
You have to visit a psychiatrist who would like to do a mental state examination and start you on some drugs.
Bupropion will be a good drug for you along with methylphenidate.
Talk therapy will also benefit you.
Do consider visiting a psychiatrist or a psychologist at the earliest.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Dr. Srikanth Reddy M.D.
Answered: Mon, 29 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Sundar Gnanavel's  Response
Thanks for your query. The symptoms you are describing are characteristic of bipolar mood disorder. It is characterised by phases of depression i.e low mood and mania i.e elevated or irritable mood. I would suggest you undergo a thorough psychiatric evaluation.
Sertraline is an antidepressant that can precipitate manic episodes. Psychotropic medication need to be taken under supervision by a psychiatrist. Mood stabilisers like lithium and valproate are considered drugs of choice for bipolar disorder. Wish you good health.
Dr Sundar
Answered: Sun, 28 Apr 2013
I find this answer helpful
Psychologist Dr. K. V. Anand's  Response
Dec 2015
You are not your doctor, but you are your curer.
Keep in mind
Let the medicine do its job and you do your duties towards your life.
Make sure you smile, do the duties cheerfully, take things lightly, think positive etc.
How? Once you start, these becomes very easy.
Keeping yourself preoccupied about disease can harm you.
Same things applicable to your son.
Encourage him to smile and happy and do the same.
Wish you good future.
Answered: Tue, 30 Apr 2013
I find this answer helpful
Psychiatrist Dr. Ashish Mittal's  Response
welcome to Healthcare Magic.

Mood swings, depression and manic episode occur in Bipolar disorder. Bipolar disorder is a severe and chronic psychiatric condition which frequently associated with poor concentration (in both depressive and manic episode).

First line treatment of Bipolar disorder is with mood stabilizing medicines under regular supervision of psychiatrist.

Use of unsupervised sertraline without mood stabilizers can trigger manic episode. It is better to get evaluated by nearby psychiatrist, as you will require long term treatment.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Sat, 27 Apr 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor